MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34281
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.1x echo-hd-22-ebus-o-c was returned to cirl for evaluation.Upon evaluation of the returned device the following was noted: the device was returned in a plastic bag.There was no syringe returned.There was no stylet returned.There was no needle exposure.The needle advances and retracts without issue.The needle adjuster functions as intended.There is no functional damage noted.It was noted that the incorrect scope was used with the device.There was no brass insert protrusion on the needle adjuster and no cracking to the sheath adjuster noted.The customer complaint is confirmed based on customer testimony.A possible root cause to this occurrence may have been that the physician did not tightened the locking screw correctly a review of manufacturing records did not reveal any discrepancies that would have resulted in this occurrence.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".From the information provided there are no adverse effects to the patient caused by this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
During two passes while performing an ebus, the needle was locked the needle in place after being set up, it was double checked that it was firmly lock; the needle was fired, only to discover that the needle locking mechanism somehow loosened and the needle throw went farther than intended.User comment: "i always lock the needle in tightly and double check and never have had this happen before.".

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6861473
Report Number3001845648-2017-00394
Device Sequence Number712395
Product Code FCG
UDI-Device Identifier00827002342811
UDI-Public(01)00827002342811(17)200627(10)C1372757
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34281
Device Catalogue NumberECHO-HD-22-EBUS-O-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/12/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2017
Initial Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1